MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BROACH CORAIL AMT 13; HIP INSTRUMENTS : BROACHES

DEPUY ORTHOPAEDICS INC US BROACH CORAIL AMT 13; HIP INSTRUMENTS : BROACHES
Catalog Number L20413
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broach wouldn't properly connect to broach handle or neck trial.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿it was reported that the broach wouldn't properly connect to broach handle or neck trial.¿ the product was not returned to depuy synthes; however, photos were provided for review.See attachments (b)(4).The investigation was not able to confirm the reported event as the complaint condition was not represented clearly in the provided photo.The provided evidence was not sufficient to confirm the reported event of inability to assemble.Functionality issues cannot be evaluated through a photo investigation.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the broach would not easily attach to broach handle.The neck trial would not seat onto this same broach.It also stated that there were no patient consequences and there was a short delay, roughly 2 minutes.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that the broach wouldn't properly connect to broach handle or neck trial.The product was returned to medtech orthopaedics for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance on the broach corail amt 13.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed with a laboratory sample mating device and was not able to replicate the reported unable to assemble condition due to the broach was able to assembled and works as intended.The overall complaint was not confirmed as the observed condition of the broach corail amt 13 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
BROACH CORAIL AMT 13
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19937454
Report Number1818910-2024-17001
Device Sequence Number7319698
Product Code HTQ
UDI-Device Identifier10603295258155
UDI-Public(01)10603295258155(10)SO2010779
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL20413
Device Lot NumberSO2010779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2024
Supplement Date Received by Manufacturer08/09/2024
08/20/2024
09/24/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/13/2024
08/23/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale